# SDR 96ZZZX2186

- Difficulty date: April 5, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N910EA
- Make and model: Cessna 441
- Aircraft serial: 4410070
- System (JASC): 6123 · Propeller Feathering/Reversing
- Part: Ball Joint
- Part number: 99103233
- Condition: Failed
- Location: Prop Control
- Stage of operation: LD
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER LANDING WHEN REVERSE WAS SELECTED, THE LEFT ENGINE DID NOT REVERSE.  INVESTIGATION REVEALED BALL SOCKET HAD WORN TO THE POINT THE BALL FELL OUT OF SOCKET AS PROPELLER CONTROL WAS MOVING AFT.  THIS IS A SWAGED JOINT WITH NO SAFETY CLIPS TO PREVENT TOTAL SEPARATION.  INSPECTION IS ONLY REQUIRED ON PHASE 2 AND A POSITIVE EVALUATION IS NOT POSSIBLE UNLESS INSPECTION EXCEEDS REQUIREMENTS AND ROD END IS DISCONNECTED TO ACCURATELY ASSESS WEAR BY DETERMINING ACTUAL AMOUNT OF LINEAR MOVEMENT.
